Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Drug mix nightmare

About the author: 

My husband, John, died last May after distressing and horrific reactions to medical drugs

My husband, John, died last May after distressing and horrific reactions to medical drugs.

After an aortic valve replacement in September 1994, John suffered from atrial fibrillation. In October 1995 he was prescribed amiodarone.

Although pulmonary fibrosis is a well described complication of amiodarone therapy, John was never informed of this.

By April 1996 he was diagnosed with pulmonary fibrosis, and he was prescribed prednisolone, for the lung problem, and digoxen for the heart.

Although John complained of weakness, lack of appetite, tiredness and blurring of vision he was merely told that it would all ease once the steroids are reduced. No information was given about the possible interaction of these two powerful drugs.

In September 1996 John began a seven week hospital horror. He was subjected to every investigation possible and 19 varieties of drugs, some intravenously.

John was barely conscious, and suffered such appalling head pains that he could not lift his head from the pillow. He was not expected to live.

In desperation, I cross checked the interaction of the two drugs and discovered that steroids and digoxen together can cause: nausea, vomiting, malaise, weakness, headaches (John's so severe they caused oblivion), hallucinations, blurring of vision in short all the symptoms John had in the extreme. I demanded that the digoxen be stopped. Stopping digoxen gradually brought John back from the brink, albeit completely debilitated. It took him many more months to begin to walk again, just a few yards.

In May 1997, our consultant prescribed azathioprine along with the continued prednisolone (knowing John's vulnerability).

After four weeks John was so weak he could barely stand. He required six blood transfusions and suffered heart failure. Two years later, after suffering side effects to diuretics as well, he died. PH, Devon......


Scorched fats, not scorched meats is the culprit

You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved